MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B12LTH
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, a part of the rubber valve broke and this plastic part ended up in the patient¿s abdomen.The plastic was recovered.
 
Additional Manufacturer Narrative
(b)(4).Date of event: unknown, assumed first day of month that complaint was reported.Batch # unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "were there any patient consequences? if yes, please describe." an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/10/2023.D4: batch # unk.Investigation summary : the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that only the universal seal from the b12lth device and a piece of seal were returned inside a plastic bag.The universal seal was disassembled in order to evaluate the condition of the seals.Upon disassembling, the seal was found damaged and torn.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal." as part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/11/2023.Additional information was requested and the following was obtained: "were there any patient consequences? if yes, please describe.No consequence".

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16539375
Report Number3005075853-2023-01542
Device Sequence Number7212121
Product Code GCJ
UDI-Device Identifier10705036001171
UDI-Public10705036001171
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB12LTH
Device Catalogue NumberB12LTH
Device Lot Number944A46
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/17/2023
04/19/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/11/2023
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown